Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 326, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 27, 2011, 6:37 PM CDT for 4 counties in Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 6:37 PM CDT (23:37 UTC)
- Expired
- Apr 27, 2011, 7:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Covington County, MS, Jefferson Davis County, MS, Lamar County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:02 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 449 m²/s²
- 0-3 km storm-relative helicity
- 786 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 21.2
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS54 KJAN 272337
SVRJAN
MSC031-065-073-091-280030-
/O.NEW.KJAN.SV.W.0326.110427T2337Z-110428T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF COLLINS...
NORTHWESTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 730 PM CDT
* AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES WEST OF SOCIETY HILL MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GOSS...PROGRESS...BUNKER HILL...PRENTISS...CARSON...LONE STAR...
MELBA...SUMRALL AND SANFORD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3134 9004 3140 8996 3152 8995 3153 8997
3157 8997 3175 8940 3146 8939 3144 8940
3133 9004
TIME...MOT...LOC 2337Z 252DEG 43KT 3144 8998
$$
BYB1 follow-up statement
667
WWUS54 KJAN 272357
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT WED APR 27 2011
MSC031-065-073-091-280030-
/O.CON.KJAN.SV.W.0326.000000T0000Z-110428T0030Z/
COVINGTON MS-LAMAR MS-MARION MS-JEFFERSON DAVIS MS-
657 PM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN JEFFERSON DAVIS...NORTHERN MARION...NORTHWESTERN LAMAR
AND COVINGTON COUNTIES...
AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CARSON TO GOSS MOVING EAST AT 50
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BASSFIELD...COLLINS...MELBA...SUMRALL...SEMINARY AND SANFORD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3134 9004 3140 8996 3152 8995 3163 8976
3175 8941 3163 8941 3163 8940 3162 8941
3162 8940 3147 8939 3144 8940 3133 9004
TIME...MOT...LOC 2357Z 253DEG 43KT 3161 8969 3139 8982
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:15 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 27, 2:15 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT WED APR 27 2011
...VOLATILE AND DANGEROUS TORNADO OUTBREAK EXPECTED THIS AFTERNOON...
.SHORT TERM... (TODAY THROUGH SATURDAY)...WILL FOCUS ON HIGHLY
UNSTABLE...HIGHLY SHEARED...VOLATILE ENVIRONMENT THAT WILL BE
CONDUCIVE FOR STRONG/VIOLENT LONG-TRACK TORNADOES...DAMAGING WINDS
UPWARDS OF 80 MPH...AND LARGE HAIL TO THE SIZE OF GOLFBALLS THIS
AFTERNOON AND EARLY EVENING ACROSS THE ARKLAMISS REGION. THE SEVERE
WEATHER RISK WILL END WITH THE PASSAGE OF A DRYLINE FROM WEST TO EAST
BY 8PM THIS EVENING.
AT THIS TIME...THERE ARE SEVERAL DISCRETE SUPERCELLS THAT HAVE HAD A
HISTORY OF PRODUCING DAMAGE AND STRONG RADAR-INDICATED ROTATION.
COVERAGE AND INTENSITY OF THESE SUPERCELLS IS EXPECTED TO INCREASE
ACROSS THE ARKLAMISS REGION AHEAD OF SURGING DRYLINE. PLEASE STAY
ALERT AS MULTIPLE ROUNDS OF DISCRETE SUPERCELLS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY EVENING.
LASTEST SPC MESOANALYSIS DEPICTS SBCAPE VALUES OF 3500-4000 J/KG
WITHIN AN AREA OF EXTREME LOW LVL SHEAR/0-1 SRH OF 350-450M2S2/ AND
DEEP LAYER SHEAR/0-6 KM OF 60-70KTS/. THESE PARAMETERS ARE FURTHER
SUPPORTED BY THE 18Z KJAN RAOB SOUNDING INDICATING ~3500 J/KG SBCAPE
AND 0-3 KM VALUES ~600M2S2. THESE PARAMETERS ARE BEING DRIVEN BY SFC
TEMPERATURES SOARING INTO THE MID 80S WITH SURFACE DEWPOINTS IN THE
LOW 70S SURGING NORTHWARD ON A SOUTH TO SOUTH-SOUTHWEST 40 TO 50 KT
LOW-LVL JET AND A STRONG 995MB SFC LOW TRAVERSING ARKANSAS THIS
AFTERNOON. THIS LOW-LVL JET COUPLED WITH NEARLY 60 KT H7 SOUTH-WEST
WINDS AND WESTERLY H5 WINDS OF 75-80 KT AND ON THE NOSE OF AN
INTRUDING 110 KT H25 JET MAX WILL CONTINUE TO ENHANCE DIVERGENCE AND
TILTING OF STORMS WHICH WILL INCREASE THEIR LONGEVITY AND STRENGTH
THROUGH THE AFTERNOON. KJAN VAD WIND PROFILES ALONG WITH 18Z JAN RAOB
SOUNDING INDICATE SOUTH TO SOUTHWEST WINDS AT THE SURFACE WHILE WINDS
REMAIN BACKED TO THE SOUTH AND SOUTHEAST ACROSS EAST MISSISSIPPI.
THUS...EASTERN AND NORTHERN MISSISSIPPI WILL BE THE MOST FAVORABLE
LOCATION FOR THE VIOLENT/STRONG LONG-TRACK TORNADOES.
HOWEVER...CENTRAL AND WESTERN MISSISSIPPI AND NORTHEAST LOUISIANA
WILL STILL HAVE AN ENHANCED RISK FOR STRONG TORNADOES...LARGE
HAIL..AND DAMAGING WINDS THROUGH THIS AFTERNOON.
OUTSIDE OF THE DANGEROUS AND VOLATILE SEVERE WEATHER EPISODE...SOUTH
WINDS OF 15 TO 20 MPH AND GUSTS UPWARDS OF 25 TO 30 MPH WILL OCCUR
AHEAD OF THE DRYLINE THIS AFTERNOON. WITH THE PASSAGE OF THE DRYLINE
THIS LATE AFTERNOON IN WESTERN AND CENTRAL AREAS...WINDS WILL SWITCH
QUICKLY TO THE WEST AND REMAIN GUSTY. A WIND ADVISORY WILL REMAIN IN
EFFECT THROUGH 7PM TONIGHT.
FOR THURSDAY THROUGH SATURDAY...MUCH QUIETER CONDITIONS WILL BE ON
TAP AS LOW PRESSURE RESPONSIBLE FOR SEVERE WEATHER TODAY WILL PULL
OFF TO THE GREAT LAKES AND DRIER AIR AND HIGHER PRESSURE NOSE IN
FROM THE SOUTHERN PLAINS BY THURSDAY AND SETTLE ACROSS THE REGION BY
LATE WEEK. ANTICIPATING MOSTLY CLEAR TO PARTLY CLOUDY SKIES THURSDAY
THROUGH SATURDAY WITH COMFORTABLE TEMPERATURES. UPDATED PRODUCTS ARE
OUT. /ALLEN/
&&
.PREV DISCUSSION... /ISSUED 1051 AM CDT WED APR 27 2011/
..SIGNIFICANT SEVERE STORMS AND TORNADO OUTBREAK EXPECTED THIS
AFTERNOON...
UPDATE...NOT MUCH HAS CHANGED WITH OUR THINKING AND THE OVERALL
EVOLUTION FOR TODAY. HOWEVER...THE DETAILS ARE BECOMING A BIT MORE
CLEAR BASED OFF LATEST HI-RES MODELS AND TRENDS WITH RADAR AND SAT
IMAGERY.
A VOLATILE SITUATION IS DEVELOPING WHICH LOOKS TO SUPPORT SEVERAL
SUPERCELL STORMS MOVING ACROSS THE CWA FROM LATE MORNING AND DURING
THE AFTERNOON. THE COMBINATION OF INSTABILITY AND LOW LEVEL SHEAR IS
OFF THE CHART AND AT LEVELS RARELY SEEN. EFFECTIVE SRH VALUES ARE
CURRENTLY 600-900 M2/S2 AND FORECAST TO REMAIN VERY HIGH AND WILL
LIKELY HOLD IN THE 300-600 M2/S2 RANGE IF NOT HIGHER. INSTABILITY
WILL BE QUITE HIGH AS WELL AND EXCEED 2500-3000 J/KG IF DEWPTS HOLD
AROUND 70. FORCING WILL BE INTENSE AND THERE WILL BE SOME CAPPING
MOVING IN FROM THE SW. THIS SHOULD KEEP CELLS DISCRETE AND
SUPERCELLULAR TODAY. DEEP LAYER SHEAR IS PUSHING 80 KTS AND COULD GET
HIGHER AS A 100KT MID LEVEL JET CORE PUNCHES INTO THE REGION IN A FEW
HRS.
EVOLVING SUPERCELLS IS THIS EXTREME ENVIRONMENT IS BAD NEWS. THERE
WILL LIKELY BE SEVERAL STRONG TORNADOES WITH A VIOLENT TORNADO
POSSIBLE. CURRENT SIGTOR PARAMETERS (10-12) AND 0-1KM EHI VALUES (9-12)
ARE EXTREME ABOUT AS CLASSIC AND SIGNIFICANT OF A SETUP AS THEY COME.
STORMS WILL MOVE QUICKLY NE IN THE FAST DEEP LAYER FLOW AND STORMS
SHOULD AVG 50-60 MPH. THIS SETUP WILL ALSO SUPPORT LONG LIVED
SUPERCELLS AND LONG TRACKED TORNADOES. I CAN'T STRESS ENOUGH HOW
DANGEROUS A SITUATION THIS APPEARS. OUR SAVING GRACE WOULD BE IF
STORM MODE SOME HOW BECOMES MORE LINEAR...BUT ALL HI-RES GUID
SUPPORTS DISCRETE CELLS. IN ADDITION TO TORNADOES...VERY LARGE HAIL
WILL BE POSSIBLE ALONG WITH DMG WINDS OF 60-80 MPH.
TIMING WILL BE FROM NOON TO 7 PM WITH A STEADY EASTWARD PROGRESSION
TO THE ACTIVITY DURING THE AFTERNOON. BASED OFF STORM
INITIATION...MESOCYCLONE MATURITY...AND STORM PROPAGATION...THE AREA
AT GREATEST RISK FOR STRONG/VIOLENT TORNADOES LOOKS TO EXIST WITHIN A
ZONE FROM GREENWOOD TO VICKSBURG TO LAUREL AND POINTS E/N OF THAT
LINE. AREAS OUTSIDE THAT WILL HAVE THE POTENTIAL FOR HIGH END SVR
STORMS AS WELL...BUT THAT AREA HAS THE GREATEST OVERLAP OF ALL
PARAMETERS.
OUTSIDE THE SVR STORMS...FLASH FLOODING IS STILL A POSSIBILITY ACROSS
THE NORTH. RAINFALL FROM LAST NIGHTS COMPLEX HAS SET THE STAGE AND
ANY ADDITIONAL ACTIVITY TODAY COULD CAUSE FLOODING ISSUES IF TRAINING
OCCURS. AS THE AREA WARMS THIS MORNING...VERY STRONG WINDS WILL MIX
DOWN AND CAUSE WINDY CONDITIONS...GUSTS TO 30-40 MPH WILL BE
POSSIBLE. AS THE DRY LINE ENTERS THE W/NW...WINDS COULD POTENTIALLY
GET STRONGER AND GUST TO 50 MPH. /CME/
&&
.AVIATION...
DANGEROUS FLYING WEATHER IS EXPECTED OVER THE NEXT 12-18
HOURS AS ANOTHER ROUND OF SEVERE TSRA(LARGE HAIL/SEVERE TURBULENCE/
WIND SHEAR)IMPACT THE ARKLAMISS. SCATTERED TO NUMEROUS TSRA WILL
BEGIN IMPACTING THE REGION 19-23Z AS A FRONTAL BOUNDARY CROSSES LA AND
MOVES INTO WRN MS BY 00Z FROM THE WEST. PREVAILING VFR CONDITIONS
WILL PERSIST OUTSIDE OF CONVECTION WITH GUSTY S WINDS OF 20-35KTS
THIS AFTN INTO THIS EVENING UNTIL THE FROPA WHEN WNW FLOW TAKES OVER
AND WINDS DIMINISH TO 10-25KTS. DRYING AIR MASS LATER TONIGHT WILL
LEAD TO A COUPLE OF VFR CLEAR DAYS TO FOLLOW./40/ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 51 74 48 82 / 13 0 0 0
MERIDIAN 52 74 44 80 / 47 0 0 0
VICKSBURG 50 76 46 82 / 14 0 0 0
HATTIESBURG 55 77 45 84 / 34 0 0 0
NATCHEZ 50 75 44 83 / 14 0 0 0
GREENVILLE 50 73 48 82 / 11 0 0 0
GREENWOOD 50 73 48 81 / 12 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>044-047>049.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>066-
072>074.
LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-
015-016-023-025.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
ALLEN/CME/40Hazardous weather outlook, Apr 27, 11:22 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1122 AM CDT WED APR 27 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281630- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1122 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THE POTENTIAL FOR AN OUTBREAK OF SIGNIFICANT SEVERE STORMS AND TORNADOES APPEARS LIKELY THIS AFTERNOON ACROSS THE ENTIRE AREA. LARGE HAIL TO THE SIZE OF GOLF BALLS OR LARGER AND DAMAGING WIND GUSTS FROM 60 TO 80 MPH WILL BE POSSIBLE ALONG WITH THE POTENTIAL FOR LONG TRACK...STRONG TO VIOLENT TORNADOES. THE AREA WITH THE GREATEST RISK OF STRONG TO VIOLENT TORNADOES WILL BE EAST AND NORTH OF A LINE FROM GREENWOOD TO VICKSBURG TO LAUREL MS. THE TIMING APPEARS TO BE FROM NOON TO 7PM WITH A STEADY EASTWARD PROGRESSION OF THE ACTIVITY ACROSS THE AREA THROUGH THE AFTERNOON HOURS. THIS IS A VERY DANGEROUS SITUATION SO PLEASE CONTINUE TO MONITOR THE LATEST WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
In the hours before
Local storm report, Apr 27, 5:50 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL FLORENCE 32.15N 90.13W
04/27/2011 E2.50 INCH RANKIN MS PUBLIC
&&Local storm report, Apr 27, 5:54 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TORNADO SUQUALENA 32.44N 88.83W
04/27/2011 LAUDERDALE MS BROADCAST MEDIA
BROADCAST MEDIA REPORTS A TORNADO MOVED NEAR SUQUALENA
&&Local storm report, Apr 27, 6:18 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TORNADO 2 WNW HICKORY 32.33N 89.05W
04/27/2011 NEWTON MS TRAINED SPOTTER
SEVERAL HOUSES DAMAGED...ROOFS TORN OFF...SIGNIFICANT
TREE DAMAGE WITH TREES UPROOTED AND SNAPPED
0550 PM TORNADO 5 S PINEVILLE 32.06N 89.39W
04/27/2011 SMITH MS EMERGENCY MNGR
TORNADO REPORTED WITH EXTENSIVE TREE DAMAGE...EMERGENCY
CREWS HAVING DIFFICULTY GETTING INTO THE AREA
0603 PM TORNADO 5 NNW TURNERVILLE 32.10N 89.24W
04/27/2011 JASPER MS EMERGENCY MNGR
TORNADO MOVED THROUGH AREA CAUSING SIGNIFICANT DAMAGE AND
INJURIES
&&Local storm report, Apr 27, 6:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO 2 NW MERIDIAN 32.41N 88.74W
04/27/2011 LAUDERDALE MS NWS EMPLOYEE
TREES AND POWERLINES DOWN. BROADCAST MEDIA REPORTS VIDEO
OF LARGE TORNADO IN AREA.
&&Local storm report, Apr 27, 6:25 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TORNADO SUQUALENA 32.44N 88.83W
04/27/2011 LAUDERDALE MS BROADCAST MEDIA
BROADCAST MEDIA REPORTS A TORNADO MOVED NEAR
SUQUALENA...UPDATE...TREES AND POWERLINES ON WOODS ROAD
0550 PM TORNADO 5 S PINEVILLE 32.06N 89.39W
04/27/2011 SMITH MS EMERGENCY MNGR
TORNADO REPORTED WITH EXTENSIVE TREE DAMAGE...EMERGENCY
CREWS HAVING DIFFICULTY GETTING INTO THE
AREA...UPDATE...MOBILE HOME DESTROYED ON COUNTY ROAD
107...EXTENSIVE TREE AND POWERLINE DAMAGE ON STATE
HIGHWAY 501 NORTH OF HIGHWAY 18 AND ON COUNTY ROAD 581
&&Local storm report, Apr 27, 6:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TORNADO 5 NNW TURNERVILLE 32.10N 89.24W
04/27/2011 JASPER MS EMERGENCY MNGR
TORNADO MOVED THROUGH AREA CAUSING SIGNIFICANT DAMAGE AND
INJURIES...UPDATE...NUMEROUS ROADS BLOCKED BY TREES AND
UNKNOWN NUMBER OF INJURIES
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:55 PM CDT | River Flood Warning | JAN | Yazoo | 47 days |
| Apr 26, 9:03 PM CDT | River Flood Warning | JAN | Clay | 37 hr |
| Apr 26, 11:27 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 2 hr |
| Apr 26, 11:41 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Issaquena, Sharkey, Sunflower, Washington | 64 min |
| Apr 26, 11:44 PM CDT | Tornado Warning | JAN | Bolivar, Washington | 61 min |
| Apr 26, 11:46 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 59 min |
| Apr 26, 11:59 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Apr 27, 12:08 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 67 min |
| Apr 27, 12:27 AM CDT | Tornado Warning | JAN | Humphreys, Sunflower, Washington | 48 min |
| Apr 27, 12:34 AM CDT | Flash Flood Warning | JAN | Warren | 116 min |
| Apr 27, 12:36 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 54 min |
| Apr 27, 12:53 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 52 min |
| Apr 27, 12:58 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore | 47 min |
| Apr 27, 1:00 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Sharkey, Yazoo | 60 min |
| Apr 27, 1:27 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 63 min |
| Apr 27, 1:36 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Leake, Madison and 1 more | 54 min |
| Apr 27, 1:38 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery | 67 min |
| Apr 27, 1:41 AM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 37 min |
| Apr 27, 1:47 AM CDT | Tornado Warning | JAN | Attala, Holmes | 43 min |
| Apr 27, 1:55 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 65 min |
| Apr 27, 1:58 AM CDT | Tornado Warning | JAN | Adams, Claiborne, Jefferson | 47 min |
| Apr 27, 2:16 AM CDT | Tornado Warning | JAN | Choctaw, Montgomery, Webster | 29 min |
| Apr 27, 2:20 AM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 40 min |
| Apr 27, 2:27 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 63 min |
| Apr 27, 2:29 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Madison, Rankin, Warren | 46 min |
| Apr 27, 2:36 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 54 min |
| Apr 27, 2:38 AM CDT | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 40 min |
| Apr 27, 2:42 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 48 min |
| Apr 27, 2:53 AM CDT | Tornado Warning | JAN | Noxubee, Oktibbeha, Winston | 37 min |
| Apr 27, 3:04 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Neshoba, Newton, Rankin and 2 more | 41 min |
| Apr 27, 3:05 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 55 min |
| Apr 27, 3:11 AM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 49 min |
| Apr 27, 3:14 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Simpson | 61 min |
| Apr 27, 3:17 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 17 min |
| Apr 27, 3:19 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Oktibbeha, Winston | 41 min |
| Apr 27, 3:22 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Winston | 38 min |
| Apr 27, 3:29 AM CDT | Tornado Warning | JAN | Lowndes | 31 min |
| Apr 27, 3:30 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 45 min |
| Apr 27, 3:41 AM CDT | Tornado Warning | JAN | Noxubee, Winston | 49 min |
| Apr 27, 3:46 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba, Newton and 2 more | 44 min |
| Apr 27, 4:03 AM CDT | Tornado Warning | JAN | Kemper, Noxubee | 27 min |
| Apr 27, 4:15 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 45 min |
| Apr 27, 4:28 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 32 min |
| Apr 27, 4:54 AM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Apr 27, 5:00 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 30 min |
| Apr 27, 5:24 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Apr 27, 5:38 AM CDT | Special Weather Statement | JAN | Bolivar | 27 min |
| Apr 27, 5:40 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 36 min |
| Apr 27, 5:45 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 32 min |
| Apr 27, 6:33 AM CDT | Special Weather Statement | JAN | Warren | 27 min |
| Apr 27, 7:03 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 42 min |
| Apr 27, 7:06 AM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Apr 27, 7:23 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 9 min |
| Apr 27, 7:38 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 52 min |
| Apr 27, 7:47 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Apr 27, 9:11 AM CDT | River Flood Warning | JAN | Neshoba | 71 hr |
| Apr 27, 9:25 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower, Washington | 60 min |
| Apr 27, 9:32 AM CDT | Special Weather Statement | JAN | Grenada | 28 min |
| Apr 27, 10:57 AM CDT | River Flood Warning | JAN | Noxubee | 23 hr |
| Apr 27, 11:06 AM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Apr 27, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 53 min |
| Apr 27, 11:54 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 36 min |
| Apr 27, 12:03 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 40 min |
| Apr 27, 12:51 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 39 min |
| Apr 27, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower | 54 min |
| Apr 27, 1:25 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 50 min |
| Apr 27, 1:34 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 56 min |
| Apr 27, 1:36 PM CDT | Tornado Warning | JAN | Leake, Scott | 41 min |
| Apr 27, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 53 min |
| Apr 27, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Webster | 63 min |
| Apr 27, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 47 min |
| Apr 27, 2:03 PM CDT | Tornado Warning | JAN | Neshoba | 47 min |
| Apr 27, 2:03 PM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 42 min |
| Apr 27, 2:04 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Montgomery, Webster | 56 min |
| Apr 27, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 51 min |
| Apr 27, 2:21 PM CDT | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 54 min |
| Apr 27, 2:32 PM CDT | Tornado Warning | JAN | Kemper, Noxubee, Winston | 58 min |
| Apr 27, 2:42 PM CDT | Tornado Warning | JAN | Claiborne, Copiah, Hinds | 48 min |
| Apr 27, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery | 39 min |
| Apr 27, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.